MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The needle device is in quarantine at the customer site.Neither the needle device nor the endoscope is available for olympus evaluation.The cause of the reported complaint cannot be confirmed.The procedure was completed using another needle device, per the instruction manual recommendation to ¿always have a spare instrument available in case the primary instrument malfunctions.¿ as a preventive measure against breakage, the instruction manual warns, ¿do not use an aspiration needle that has an irregularly bent or deformed needle tube.¿ ¿do not apply bending force to the handle section.Doing so may damage the instrument and/or endoscope.¿ ¿do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.¿ and ¿do not try to straighten a bent or deformed needle with your hands because the needle may break.¿ the instruction manual also has directions for pre-procedure visual inspection and functional verification of the needle device.
 
Event or Problem Description
Olympus was informed that in the middle of an ebus procedure, the needle broke off into the patient¿s lung, at station 4r on the anterior tracheal wall.The breakage was discovered when the needle device was removed from the patient for making slides of the sample during the procedure.The broken off piece was retrieved with a snare.There was no reported patient injury.The procedure was completed with another needle device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7603629
Report Number2951238-2018-00354
Device Sequence Number1623714
Product Code FCG
UDI-Device Identifier04953170180934
UDI-Public04953170180934
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Catalogue NumberNA-201SX-4022
Device Lot Number6YZ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight119